The affine styled-facts price dynamics for the natural gas: evidence from daily returns and option prices
Chih-Chen Hsu (),
An-Sing Chen (),
Shih-Kuei Lin () and
Ting-Fu Chen ()
Additional contact information
Chih-Chen Hsu: Feng Chia University
An-Sing Chen: National Chung Cheng University
Shih-Kuei Lin: National Chengchi University
Ting-Fu Chen: National Chengchi University
Review of Quantitative Finance and Accounting, 2017, vol. 48, issue 3, No 9, 819-848
Abstract:
Abstract This study analyzes affine styled-facts price dynamics of Henry Hub natural gas price by incorporating the price features of jump risk, and seasonality within stochastic volatility framework. Affine styled-facts dynamics has the advantage of being able to incorporate mean reversion (MR), stochastic volatility (SV), seasonality trends (S), and jump diffusion (J) in a standardized inclusive framework. Our main finding is that models that incorporate jumps significantly improve overall out-of-sample option pricing performance. The combined MRSVJS model provides the best fit of both daily gas price returns and the related cross section of option prices. Incorporating seasonal effects tend to provide more stable pricing ability, especially for the long-term option contracts.
Keywords: Affine styled-facts price dynamics; Mean reversion; Seasonality; Jump risk; Natural gas options (search for similar items in EconPapers)
JEL-codes: C52 E32 G13 Q02 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
http://link.springer.com/10.1007/s11156-016-0569-x Abstract (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:kap:rqfnac:v:48:y:2017:i:3:d:10.1007_s11156-016-0569-x
Ordering information: This journal article can be ordered from
http://www.springer.com/finance/journal/11156/PS2
DOI: 10.1007/s11156-016-0569-x
Access Statistics for this article
Review of Quantitative Finance and Accounting is currently edited by Cheng-Few Lee
More articles in Review of Quantitative Finance and Accounting from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().